Alert archive / New York / Frost Advisories in 2017

Frost Advisory 3, NWS Albany, NY

May 20, 2017Hamilton County, Herkimer County, Warren County, New York

NWS Albany, NY issued this frost advisory at May 20, 2017, 3:37 AM EDT for Hamilton County, Herkimer County, Warren County, New York. It took effect at May 21, 2017, 12:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 20, 2017, 3:37 AM EDT (07:37 UTC)
In effect from
May 21, 2017, 12:00 AM EDT
Expired
May 21, 2017, 6:14 AM EDT
In force
6 hr
Issued by
NWS Albany, NY

Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY

The radar

The Ft Drum radar (KTYX), 103 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2017-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2017-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

558 
WWUS71 KALY 200737
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
337 AM EDT Sat May 20 2017


NYZ032-033-042-202200-
/O.NEW.KALY.FR.Y.0003.170521T0400Z-170521T1100Z/
Northern Herkimer-Hamilton-Northern Warren-
Including the cities of Big Moose, Eagle Bay, McKeever, 
Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, 
Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, 
North River, Warrensburg, and Hague
337 AM EDT Sat May 20 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
SUNDAY...

The National Weather Service in Albany has issued a Frost
Advisory, which is in effect from midnight tonight to 7 AM EDT
Sunday.

* Locations...Hamilton, northern Herkimer and northern Warren
  counties.

* Temperatures...In the mid 30s.

* Timing...Late tonight into early Sunday morning.

* Impacts...Sensitive outdoor plants may be killed if left
  uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
2 follow-up statements
905 
WWUS71 KALY 201828
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
228 PM EDT Sat May 20 2017

NYZ032-033-042-211100-
/O.CON.KALY.FR.Y.0003.170521T0400Z-170521T1100Z/
Northern Herkimer-Hamilton-Northern Warren-
Including the cities of Big Moose, Eagle Bay, McKeever, 
Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, 
Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, 
North River, Warrensburg, and Hague
228 PM EDT Sat May 20 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EDT SUNDAY...

* Locations...Hamilton, northern Herkimer and northern Warren 
  counties.

* Temperatures...33 to 36 degrees.

* Timing...Late tonight into early Sunday morning.

* Impacts...Sensitive outdoor plants may be killed if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
941 
WWUS71 KALY 211014
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
614 AM EDT Sun May 21 2017


NYZ032-033-042-211115-
/O.CAN.KALY.FR.Y.0003.000000T0000Z-170521T1100Z/
Northern Herkimer-Hamilton-Northern Warren-
Including the cities of Big Moose, Eagle Bay, McKeever, 
Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, 
Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, 
North River, Warrensburg, and Hague
614 AM EDT Sun May 21 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Albany has cancelled the Frost
Advisory.

Clouds have increased, allowing temperatures to climb into the
upper 30s or warmer across the southwest Adirondacks. Therefore,
the frost advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at May 20, 1:09 AM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 20, 1:09 AM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Albany NY
109 AM EDT Sat May 20 2017

.SYNOPSIS...
Fair weather expected through most of the weekend as high pressure
dominates our weather along with seasonable temperatures. Chances
for showers will be on the increase Sunday night with a widespread
rainfall Monday as a low pressure system approaches and moves
across the region.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1 AM EDT, lower clouds are decreasing in areal coverage
across the region, however high and mid level clouds are
actually increasing from west to east, ahead of an upper level
impulse approaching from the Great Lakes region. A few sprinkles
were noted reaching the ground across portions of central and
western NYS from the thickening mid level cloud deck, and expect
similar trends to continue to translate east/southeast through
daybreak. Thus, have added some slight chance PoPs across
southern areas, from the southeast Catskills into the mid Hudson
Valley and Litchfield CO CT toward and around daybreak for the
possibility of some sprinkles.

Across northern areas, although clouds are thinner than areas to
the south, they are still thick enough so far to prevent temps
from falling off as rapidly as previously forecast. Have
therefore increased current temps, and also boosted overnight
forecast mins a bit with the expectation for a bit more cloud
cover. Still expecting lows to reach the mid/upper 30s across
the southern Adirondacks, with mainly mid 40s to lower/mid 50s
elsewhere.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
Ridging will build in at the surface and aloft. The upper ridge
axis will crest over the region Sunday afternoon as the surface
high shifts off the New England coast. A low pressure system
will be in the approach Sunday night into Monday with heights
falls occurring, more so on Monday. The system is expected to be
nearly vertical stacked as the low passes well to our west across
the Great Lakes region with it occluding as its boundaries cross
the our region Monday.

Saturday will be pleasant with seasonable temperatures, abundant
sunshine and light northeasterly winds. Sunday will feature a
developing southerly flow, increasing clouds and higher dew points.
Sunday's temperatures will be similar to Saturday. It appears any
showers should hold on until late in day and be limted to the
western Adirondacks into the western Mohawk Valley on Sunday.
Chances for showers will quickly increase across the forecast
area Sunday night. Guidance indicates elevated instability moves
into the region on Monday so have a slight chance for thunder
in the forecast. Due to the clouds and showers Monday will be
cooler, below normal, with highs in the upper 50s to mid 60s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The long term period begins with a frontal boundary bringing rain
showers on Monday. Guidance suggests a low will develop along the
boundary and bring a period of steadier rain to the I - 95 corridor,
potentially grazing our southern and eastern zones before exiting
Tuesday morning. High pressure follows for mid week but then our
attention shifts to a 500MB trough coming out of the Midwest which
could bring another period of unsettled weather for the end of the
work week. At this junction, guidance shows the trough intensifying
as it heads eastward into the Northeast while a low from the
Southeast heads into the Atlantic. We will be monitoring how the two
system interact. If the low slows down, that may allow the trough to
phase with it and redirect it further west, bringing more widespread
rain to our region. If it stays on the current track, the low should
out run the trough with a period of rain still expected (albeit not
as much) from the trough for Thursday. We will be monitoring this
period closely as it could impact the start of the holiday weekend.
While we did not include thunder for Thursday, it will need to
revisited once we learn if the two systems interact.

Temperatures during the extended should stay near climatology with
highs mainly in the 70s and morning lows in the 50s. The only
exception would be for Thursday and Friday of next week when cloud
coverage and precipitation cool us a few degrees below normal.

&&

.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
A weak upper level disturbance will pass south of the region
through Saturday morning, bringing some mid level clouds to the
TAF sites. Otherwise, high pressure will gradually build in
from southeast Canada across the region Saturday into Sunday.

Generally VFR conditions are expected through at least 06Z/Sun,
despite a period of high and mid level clouds through Saturday
morning. The clouds should gradually thin from north to south
Saturday afternoon.

As the disturbance passes south of the region Saturday morning,
a few sprinkles could occur at KPOU between roughly 10Z-14Z/Sat.

Winds will be mainly from the north to northeast at 5-10 KT
through Saturday afternoon. There could be a few gusts of 15-20
KT, especially at KPOU through daybreak.

Note: METAR observations from KGFL continue to be missing due to
power outage issues from Thursday's thunderstorms. AMD NOT SKED
continues to be include in the KGFL TAF.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: High Operational Impact. Likely SHRA.
Monday: High Operational Impact. Likely SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Moderate Operational Impact. Chance of SHRA.

&&

.FIRE WEATHER...
Fair weather expected through most of the weekend as high pressure
dominates our weather. Chances for showers will be on the increase
Sunday night with a widespread rainfall Monday as a low pressure
system approaches and moves across the region.

Minimum relative humidity values are expected to be in the mid
20s to 30s Saturday afternoon with light winds.

&&

.HYDROLOGY...
Fair weather expected through most of the weekend as high
pressure dominates our weather. Chances for showers will be on
the increase Sunday night with a widespread rainfall Monday as
a low pressure system approaches and moves across the region.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/Frugis/KL
SHORT TERM...IAA
LONG TERM...Speciale
AVIATION...Frugis
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, May 19, 7:53 PM EDT, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
753 PM EDT Fri May 19 2017

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-201100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
753 PM EDT Fri May 19 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in New York, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.